Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 44, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 21, 2007, 3:28 AM CDT for McHenry County, Pierce County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2007, 3:28 AM CDT (08:28 UTC)
- Expired
- May 21, 2007, 4:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McHenry County, ND, Pierce County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:49 PM CDT, 11 hours 39 minutes earlier.
Area forecast discussion, May 20, 3:49 PM CDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 349 PM CDT SUN MAY 20 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... MAIN CONCERN WILL BE SEVERE WEATHER THREAT TONIGHT AND MONDAY. CURRENTLY...WARM FRONTAL BOUNDARY SHOWING UP NICELY ACROSS NORTHERN SOUTH DAKOTA INTO SFC LOW OVER SOUTHWEST SOUTH DAKOTA. AS SHORTWAVE MOVES NORTHEAST ACROSS MONTANA AND WYOMING EXPECT THUNDERSTORMS TO INITIATE ACROSS MT/WY AND MOVE INTO WRN ND THIS EVENING. CLOUD COVER WITH VERY COOL BOUNDARY LAYER WILL INHIBIT THUNDERSTORMS INITIALLY ACROSS CENTRAL NORTH DAKOTA ALTHOUGH AN ELEVATED STORM IS POSSIBLE NORTH OF THE WARM FRONT THIS EVENING. WARM FRONTAL BOUNDARY SHOULD BECOME MORE ACTIVE LATER THIS EVENING AND OVERNIGHT. SURFACE LOW AND BAROCLINIC ZONE WILL REMAIN IN PLACE MONDAY AND MONDAY NIGHT SETTING UP POTENTIAL FOR A PRECIP EVENT FOR THE REGION. AT THIS TIME FEEL AROUND AN INCH TO 1.5 INCHES OF RAINFALL IS LIKELY ACROSS PORTIONS OF CENTRAL ND NEXT 36 TO 48 HOURS. WILL MAX TEMPS ACROSS THE WEST ON WEST SIDE OF LOW WHERE HIGHS WILL STRUGGLE TO GET INTO THE 60S MONDAY...TUESDAY...AND WEDNESDAY. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT... THE EXTENDED FORECAST MODELS HAVE BECOME A BIT MUDDLED TOWARDS THE END OF NEXT WEEK AND INTO NEXT WEEKEND. BOTH THE GFS AND EUROPEAN MODELS WANT TO BRING ANOTHER UPPER LEVEL SHORT WAVE TROUGH OVER THE NORTHERN PLAINS THURSDAY/SATURDAY AFTER THIS MID-WEEKS TROUGH LIFTS NORTHEAST NORTH OF MINNESOTA. INCONSISTENCIES ABOUND THOUGH ON WHERE THIS FEATURE WILL TRACK ALONG WITH TIMING ISSUES. HOWEVER...WITH BOTH MODELS IN SOMEWHAT OF AGREEMENT...WENT AHEAD AND POPULATED SLIGHT CHANCE POPS FOR THURSDAY NIGHT THROUGH SATURDAY. LEFT THE REMAINDER DRY FOR NOW. ALSO COOLED DAYTIME HIGHS AS WELL. DESPITE WHERE THIS SECOND UPPER LEVEL FEATURE DECIDES TO RESIDE...NO GOOD WARM-UP SEEMS TO BE ON THE HORIZON WITH BELOW NORMAL SEASONAL DAYTIME TEMPERATURES THROUGH THE LONG TERM PERIOD BECOMING EVER MORE LIKELY. && .AVIATION... MVFR AND IFR CIGS AND VIS ARE ONCE AGAIN PERSISTING OVER SOUTHWEST AND CENTRAL NORTH DAKOTA THIS AFTERNOON. NAM 925MB RH PROGS AGAIN DOING A PRETTY DECENT JOB AT HANDLING THIS LOW STRATUS. LOOKS LIKE TONIGHT WILL SEE A REPEAT WITH LOW CIGS RE-EXPANDING TO INCLUDE MUCH OF WEST AND CENTRAL ND LATER THIS EVENING AND OVERNIGHT. ISOLD TO SCT TSRA WILL SPREAD INTO WEST AND CENTRAL ROUTES AS WELL TONIGHT. THE BEST CHANCE FOR STRONG TO SEVERE STORMS IS LOOKING TO BE OVER THE WESTERN HALF OF ND LATE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/NH
Hazardous weather outlook, May 20, 5:25 AM CDT, 22 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 525 AM CDT SUN MAY 20 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-211030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 525 AM CDT SUN MAY 20 2007 /425 AM MDT SUN MAY 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...AND A GOOD CHANCE OF THUNDERSTORMS TONIGHT. SOME STORMS MAY REACH SEVERE LIMITS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE LIKELY MONDAY AND TUESDAY. SOME STORMS MAY REACH SEVERE LIMITS MONDAY AND MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:37 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 53 min |
| May 21, 3:12 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 63 min |
| May 21, 4:50 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 55 min |
| May 21, 5:42 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 63 min |
| May 21, 5:57 PM CDT | Tornado Warning | BIS | Ward | 33 min |
| May 21, 5:58 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Sheridan | 62 min |
| May 21, 6:21 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 54 min |
| May 21, 6:25 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 65 min |
| May 21, 6:36 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 54 min |
| May 21, 6:41 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 64 min |
| May 21, 6:46 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.